MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365965
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field."multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 925441n, medical device expiration date: 2021-02-28, device manufacture date: 2019-09-11, medical device lot #: 927410n, medical device expiration date: 2021-03-31, device manufacture date: 2019-10-01." a sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use samples are hemolyzed with a bd microtainer® tubes with lh (lithium heparin).The following information was provided by the initial reporter: reported experiencing hemolyzed specimens when using lots 925441n and 927410n.This started occurring within the last 3 months, no specific amount of specimens affected.Customer states there are no reports of erroneous results as they are the drawing lab.No reports from testing lab of erroneous results.She will be conducting draws today so photos may be available after today.Though she did confirm unused tubes are available for investigation now.
 
Additional Manufacturer Narrative
H.6.Investigation: this complaint is for hemolyzed specimens observed while using next generation microtainer tubes with lithium heparin additive- material number: 365965, lot: 925441n and 927410n.Ten unused samples were received for further analysis if required.In addition 50 retention samples from each lot were visually observed with acceptable results.Per complaint history check this is the first complaint reported for the same defect/condition for lot 925441n and 927410n.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.The product circular (vdp40084) which contain the instruction for use (ifu) was reviewed.It was noted that the time frame for specimen analysis is defined; the correct specimen collection techniques is defined which clearly states that "milking" of skin puncture site may cause hemolysis; clear mixing instructions are provided (invert tube 8-10 times to assure anticoagulation) and centrifugation instructions are defined.Based on the investigation results to date, defect was not confirmed.Factors related to the user handling or patient conditions cannot be discarded as possible root causes.Retention samples were visually evaluated with acceptable results.No further actions are not required at this time.Technical service did reach out and provided additional educational material.
 
Event or Problem Description

Brand Name
BD MICROTAINER TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key10179775
Report Number2618282-2020-00054
Device Sequence Number14207405
Product Code JKA
UDI-Device Identifier50382903659659
UDI-Public50382903659659
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number365965
Device Catalogue Number365965
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;